JournalszaaVol. 30, No. 3pp. 269–303

On Compactness of Minimizing Sequences Subject to a Linear Differential Constraint

  • Stefan Krömer

    Universität Köln, Germany
On Compactness of Minimizing Sequences Subject to a Linear Differential Constraint cover
Download PDF

Abstract

For ΩRN\Omega\subset \mathbb R^N open, we consider integral functionals of the form \begin{align*} \textstyle{F(u):=\int_\Omega f(x,u)\,dx}, \end{align*} defined on the subspace of LpL^p consisting of those vector fields uu which satisfy the system Au=0\mathcal{A} u=0 on Ω\Omega in the sense of distributions. Here, A\mathcal{A} may be any linear differential operator of first order with constant coefficients satisfying Murat's condition of constant rank. The main results provide sharp conditions for the compactness of minimizing sequences with respect to the strong topology in LpL^p. Although our results hold for bounded domains as well, our main focus is on domains with infinite measure, especially exterior domains.

Cite this article

Stefan Krömer, On Compactness of Minimizing Sequences Subject to a Linear Differential Constraint. Z. Anal. Anwend. 30 (2011), no. 3, pp. 269–303

DOI 10.4171/ZAA/1435